Psycho-Babble Medication Thread 80117

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Response to any drugs with significant SSRI effect

Posted by bob on October 2, 2001, at 23:06:34

Is it just me, or while being on an SSRI do most people get hot flashes, flushing, and sweating. Sometimes I get this at night. I also get it if I do too much activity (like walking for 5 minutes or so). This is really no way to live if you ask me. I get so uncomfortable that I have to sit down and wait to "cool down". The only drugs that did not do this to me were Depakote and Topomax -- but they also didn't solve my mental problems, and in the case of the latter made it much much worse. I think my thyroid regulation is WAY out of wack.

Bob

 

Re: Response to any drugs with significant SSRI effect

Posted by Mitch on October 2, 2001, at 23:53:52

In reply to Response to any drugs with significant SSRI effect, posted by bob on October 2, 2001, at 23:06:34

> Is it just me, or while being on an SSRI do most people get hot flashes, flushing, and sweating. Sometimes I get this at night. I also get it if I do too much activity (like walking for 5 minutes or so). This is really no way to live if you ask me. I get so uncomfortable that I have to sit down and wait to "cool down". The only drugs that did not do this to me were Depakote and Topomax -- but they also didn't solve my mental problems, and in the case of the latter made it much much worse. I think my thyroid regulation is WAY out of wack.
>
> Bob

It wouldn't hurt to have a full thyroid profile done. I have had a thyroid tumor resulting in left-thyroidectomy with thyroid cancer in my family history. I have experienced what you are talking about-SSRI's are specifically helpful for me, but I can only *tolerate* small doses or otherwise I have *severe* autonomic activation-sweating, diarrhea, etc.

 

Re: Response to any drugs with significant SSRI effect bob

Posted by SalArmy4me on October 3, 2001, at 0:25:02

In reply to Response to any drugs with significant SSRI effect, posted by bob on October 2, 2001, at 23:06:34

The prescription cholinergic drug Urecholine (bethanechol) was the only thing that took away the anticholinergic effects (sweating, dry mouth, urinary retention) while I was on Parnate: xxx

 

Re: please don't facilitate illegal activities

Posted by Dr. Bob on October 5, 2001, at 14:41:09

In reply to Re: Response to any drugs with significant SSRI effect bob, posted by SalArmy4me on October 3, 2001, at 0:25:02

> The prescription cholinergic drug Urecholine (bethanechol) was the only thing that took away the anticholinergic effects (sweating, dry mouth, urinary retention) while I was on Parnate: xxx

The first part of your post was fine, thanks, but please don't post any more URLs like that:

http://www.dr-bob.org/babble/faq.html#illegal

Bob

 

bethanechol SalArmy4me

Posted by Elizabeth on October 6, 2001, at 11:24:44

In reply to Re: Response to any drugs with significant SSRI effect bob, posted by SalArmy4me on October 3, 2001, at 0:25:02

> The prescription cholinergic drug Urecholine (bethanechol) was the only thing that took away the anticholinergic effects (sweating, dry mouth, urinary retention) while I was on Parnate.

How much bethanechol did you need, and how often? I use it with buprenorphine, but it seems like it takes an awful lot of it and it only lasts an hour or so.

-elizabeth


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.